Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 18, NWS Wilmington, OH

June 16, 2019Logan County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 16, 2019, 8:29 PM EDT for Logan County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2019, 8:29 PM EDT (00:29 UTC)
Expired
Jun 16, 2019, 10:30 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Logan County, OH

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:34 PM EDTFLASH FLOOD4 Sse Belle Center, OHROUTE 274 NEAR 68 WEST OF RUSHYLVANIA HAS WATER RUSHING OVER IT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

989 
WGUS51 KILN 170029
FFWILN
OHC091-170230-
/O.NEW.KILN.FF.W.0018.190617T0029Z-190617T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
829 PM EDT Sun Jun 16 2019

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northeastern Logan County in west central Ohio...

* Until 1030 PM EDT.

* At 829 PM EDT, emergency management reported flash flooding 
  occurring near Rushsylvania. Up to 2.5 inches of rain have already 
  fallen. Radar indicated that the heavy rainfall has ended across 
  the area. However, runoff from the earlier excessive rain will 
  cause flash flooding to continue to occur.

* Some locations that will experience flooding include...
  Northwood, Rushsylvania and Huntsville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4049 8359 4041 8360 4043 8381 4049 8378

$$
1 follow-up statement
529 
WGUS71 KILN 170221
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1021 PM EDT Sun Jun 16 2019

OHC091-170230-
/O.EXP.KILN.FF.W.0018.000000T0000Z-190617T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OH-
1021 PM EDT Sun Jun 16 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOGAN COUNTY WILL EXPIRE
AT 1030 PM EDT...

Flood waters are receding and are no longer expected to pose a 
threat to life or property. Please continue to heed any road 
closures.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 4049 8359 4041 8360 4043 8381 4049 8378

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 7:40 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 16, 7:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
740 PM EDT Sun Jun 16 2019

.SYNOPSIS...
A series of upper level disturbances will push east across the
region through the week. These will combine with a lingering
surface boundary over the Ohio Valley to result in occasional
showers and thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Thunderstorms have redeveloped in southern Indiana/northern
Kentucky as peak heating of the day is combining with dewpoints
around 70. Storms are expected to lift northward over the region
as the evening progresses. Southern counties will have the best
chance at seeing severe weather as they are in the vicinity of
stronger mid-level winds.

Storm coverage will expand as it heads north overnight. Have
likely PoPs in the south and high chance in the north. Lows will
be in the mid to upper 60s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Broad southwest low level flow will persist across the region on
Monday ahead of a H5 s/w. This combined with the lingering
frontal boundary will lead to convective development through
the day. Highs on Monday will range from the mid 70s north to
around 80 degrees across the far south.

The shortwave will swing across the region Monday night,
convection will linger though the night as the region remains
in the moist and unstable airmass.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
An active weather pattern is expected to continue in the long term
period.  Several rounds of thunderstorm activity is expected from
Tuesday through Thursday.  While widespread severe weather is not
expected at this time, there is at least an isolated damaging wind
threat through this time.  In addition with the several rounds of
thunderstorm activity, there will be continued flooding concerns as
well.  There will be a brief break in the precipitation for Friday
before additional thunderstorm chances on Saturday.

While temperatures most of the week will be in the middle 70s to low
80s, temperatures are expected to rise into the 80s area wide on
Saturday.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Area of convection in srn Indiana is forecast to lift north and
east into the tafs through 06Z. Brought some tempo thunder with
MVFR conditions into CVG and LUK between 01-02Z to cover this
threat. As the area lifts farther north and east was not as
confident, so only carried VCTS.

H5 s/w will be pushing east overnight. Convection will start to
weaken on the backside of the s/w in the 06-09z time frame.
Winds will also lower, allowing some MVFR fog to develop just
before sunrise and affect the tafs. The fog will rise after 12Z
Monday into a MVFR ceiling for the northern tafs.

More convection is expected to develop Monday afternoon as a
humid unstable airmass while remain across the region.

OUTLOOK...Thunderstorms will be possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 6 AM EDT Monday for OHZ077>079.
KY...Flash Flood Watch until 6 AM EDT Monday for KYZ091>093.
IN...Flash Flood Watch until 6 AM EDT Monday for INZ073>075-080.

&&

SYNOPSIS...JGL/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...Sites
Hazardous weather outlook, Jun 16, 4:22 PM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
422 PM EDT Sun Jun 16 2019

INZ050-058-059-066-KYZ089-090-094>100-OHZ026-034-035-042>046-051>056-
060>065-070>074-080>082-088-172030-
Wayne-Fayette IN-Union IN-Franklin IN-Carroll-Gallatin-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Adams-Pike-
Scioto-
422 PM EDT Sun Jun 16 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

A few strong to severe storms will be possible into this evening.
The primary threat will be damaging winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of thunderstorms are expected through the week.  Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns. In addition, an isolated strong to
severe thunderstorm will be possible each day through Thursday

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ091>093-OHZ077>079-172030-
Ripley-Dearborn-Ohio-Switzerland-Boone-Kenton-Campbell-Hamilton-
Clermont-Brown-
422 PM EDT Sun Jun 16 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A few strong to severe storms will be possible into this evening.
The primary threat will be damaging winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of thunderstorms are expected through the week.  Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns. In addition, an isolated strong to
severe thunderstorm will be possible each day through Thursday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Jun 16, 6:46 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
646 PM EDT Sun Jun 16 2019

KYZ099-100-OHZ079-081-162315-
Mason KY-Lewis KY-Adams OH-Brown OH-
646 PM EDT Sun Jun 16 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MASON...LEWIS...
SOUTHEASTERN BROWN AND SOUTHERN ADAMS COUNTIES UNTIL 715 PM EDT...

At 646 PM EDT, radar indicated strong thunderstorms along a line
extending from Ripley to Washington to Pecks Ridge, moving east at 35
mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Maysville, Washington, West Union, Manchester, Ripley, Aberdeen,
Vanceburg, Lewisburg, Tollesboro, Rome, Blue Creek, Dover, Concord,
Trinity, Murphysville, Bradysville, Mays Lick, Kinniconick,
Rectorville and Epworth.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3833 8336 3834 8336 3840 8341 3838 8345
      3840 8348 3843 8358 3848 8359 3851 8361
      3851 8363 3852 8363 3851 8369 3846 8386
      3851 8394 3867 8396 3877 8391 3878 8394
      3882 8332 3832 8334
TIME...MOT...LOC 2246Z 264DEG 32KT 3876 8384 3860 8383 3838 8382

Franks
Local storm report, Jun 16, 7:05 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
705 PM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     2 WNW BEECHWOOD         38.42N 84.79W
06/16/2019                   OWEN               KY   BROADCAST MEDIA

            TREES DOWN IN BOTTOM THIRD OF OWEN COUNTY. TIME ESTIMATED
            BY RADAR.

&&
Special weather statement, Jun 16, 7:15 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
715 PM EDT Sun Jun 16 2019

OHZ081-082-088-170000-
Pike OH-Scioto OH-Adams OH-
715 PM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADAMS...
SOUTHEASTERN PIKE AND SCIOTO COUNTIES UNTIL 800 PM EDT...

At 715 PM EDT, radar indicated a strong thunderstorm 12 miles
northeast of Rome, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Beaver, Otway, Wakefield, Minford,
Sciotoville, Mcdermott, Bear Creek, Lombardsville, Stockdale, West
Portsmouth, Wamsley and State Route 335 at State Route 776.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3877 8266 3875 8267 3875 8270 3873 8270
      3872 8287 3875 8287 3876 8290 3873 8298
      3873 8302 3871 8304 3869 8328 3887 8335
      3905 8281 3903 8280 3895 8281 3894 8275
      3886 8276 3885 8266 3884 8265
TIME...MOT...LOC 2315Z 251DEG 23KT 3881 8323

Franks
Special weather statement, Jun 16, 7:53 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
753 PM EDT Sun Jun 16 2019

OHZ082-170015-
Pike OH-
753 PM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PIKE COUNTY UNTIL 815 PM
EDT...

At 753 PM EDT, radar indicated a strong thunderstorm near Piketon,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Waverly, Piketon, Beaver, Givens, Stockdale, Pike County Airport,
Linn, Omega and Germany.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3895 8281 3896 8297 3918 8304 3918 8289
      3917 8279
TIME...MOT...LOC 2353Z 258DEG 32KT 3903 8289

Franks
Local storm report, Jun 16, 7:55 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     6 W VANCEBURG           38.59N 83.43W
06/16/2019  M58.00 MPH       LEWIS              KY   MESONET

0749 PM     TSTM WND GST     PORTSMOUTH              38.74N 82.99W
06/16/2019  M67.00 MPH       SCIOTO             OH   EMERGENCY MNGR

&&
Local storm report, Jun 16, 8:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      3 SSE BELLE CENTER      40.47N 83.71W
06/16/2019                   LOGAN              OH   EMERGENCY MNGR

            CREEK WATER FLOWING ANKLE DEEP OVER ROAD.

&&

CH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:05 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Jun 16, 9:17 PM EDTAreal Flood AdvisoryILNMercer3 hr
Jun 16, 11:33 PM EDTSpecial Weather StatementILNFranklin27 min
Jun 17, 12:12 AM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Jun 17, 12:27 AM EDTSpecial Weather StatementILNChampaign33 min
Jun 17, 12:28 AM EDTTornado WarningILNChampaign17 min
Jun 17, 12:37 AM EDTAreal Flood AdvisoryILNChampaign, Logan3 hr
Jun 17, 12:49 AM EDTSpecial Weather StatementILNLogan, Union41 min
Jun 17, 1:17 AM EDTAreal Flood AdvisoryILNChampaign, Logan, Union3 hr
Jun 17, 1:30 AM EDTFlash Flood WarningILNChampaign, Logan3 hr
Jun 17, 6:14 PM EDTSpecial Weather StatementILNButler31 min
Jun 17, 7:08 PM EDTSpecial Weather StatementILNWarren37 min
Jun 17, 7:28 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Montgomery, Warren33 min
Jun 17, 7:33 PM EDTSevere Thunderstorm WarningILNHamilton42 min

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.